Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 182, NWS Jackson, KY

July 22, 2008Pulaski County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 22, 2008, 2:21 PM EDT for Pulaski County, Kentucky. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 2:21 PM EDT (18:21 UTC)
Expired
Jul 22, 2008, 3:15 PM EDT
In force
54 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 129 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 2:40 PM EDTTSTM WND DMGNancy, KYLARGE TREE BLEW DOWN ON THE COTTAGE MOTEL NEAR NANCY AND KNOCKED THE BUILDING OFF THE FOUNDATION.
Jul 22, 2:53 PM EDTTSTM WND GST 0Somerset, KYCOUNTY EM ESTIMATED WIND GUST UP TO 70 MPH, STRONG ENOUGH TO ROCK A LARGE COUNTY TRUCK.
Jul 22, 2:53 PM EDTTSTM WND GST 70Somerset, KYCOUNTY EM ESTIMATED WIND GUST UP TO 70 MPH, STRONG ENOUGH TO ROCK A LARGE COUNTY TRUCK.
Jul 22, 3:05 PM EDTTSTM WND DMGSomerset, KYNUMEROUS TREES ARE REPORTED DOWN COUNTY WIDE BY DISPATCH.
Jul 22, 3:05 PM EDTHAIL 14 Se Somerset, KYQUARTER SIZE HAIL TO SOUTHEAST OF SOMERSET.
Jul 22, 3:15 PM EDTTSTM WND DMGMount Victory, KYBARN ROOF BLOWN OFF NEAR PEA RIDGE ROAD ON HIGHWAY 1003. NUMEROUS TREES AND POWER LINES DOWN ON HIGHWAY 192 13 MILES EAST OF SOMERSET.
Jul 22, 3:17 PM EDTHAIL 0.75Mount Victory, KYPENNY SIZE HAIL ON HIGHWAY 1003 NEAR GOODWATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2116 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 221821
SVRJKL
KYC199-221915-
/O.NEW.KJKL.SV.W.0182.080722T1821Z-080722T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
221 PM EDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 315 PM EDT

* AT 219 PM EDT/119 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM MAGNUM TO CAINS STORE TO 6
  MILES WEST OF NAOMI...OR ALONG A LINE EXTENDING FROM 19 MILES
  NORTHWEST OF SOMERSET TO 16 MILES WEST OF SOMERSET TO 10 MILES
  NORTH OF MONTICELLO...AND MOVING EAST AT 27 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NAOMI...MAGNUM AND FAUBUSH BY 230 PM EDT...
  POINTER BY 235 PM EDT...
  TRIMBLE...STAB AND NANCY BY 240 PM EDT...
  PULASKI COUNTY PARK AND HOGUE BY 245 PM EDT...
  SOMERSET PULASKI AIRPORT BY 255 PM EDT...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3712 8493 3736 8457 3721 8435 3713 8430
      3702 8433 3699 8484 3706 8493
TIME...MOT...LOC 1821Z 264DEG 23KT 3719 8491 3709 8489
          3698 8488

$$

RAY
3 follow-up statements
000 
WWUS53 KJKL 221840
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
240 PM EDT TUE JUL 22 2008

KYC199-221915-
/O.CON.KJKL.SV.W.0182.000000T0000Z-080722T1915Z/
PULASKI KY-
240 PM EDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR PULASKI COUNTY...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOGUE TO NANCY TO TRIMBLE...
OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF SOMERSET TO 7
MILES NORTHWEST OF SOMERSET TO SOMERSET TO 9 MILES WEST OF SOMERSET
TO 11 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 26 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EUBANK...PULASKI COUNTY PARK...PULASKI AND SCIENCE HILL BY 245 PM
  EDT...
  EUBANK BY 250 PM EDT...
  SOMERSET PULASKI AIRPORT...DABNEY...SOMERSET AND FERGUSON BY 255 PM
  EDT...
  SHOPVILLE BY 300 PM EDT...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3712 8493 3736 8457 3721 8435 3713 8430
      3702 8433 3699 8484 3706 8493
TIME...MOT...LOC 1840Z 264DEG 23KT 3723 8470 3716 8466
          3712 8467 3710 8474 3699 8473

$$
JP
000 
WWUS53 KJKL 221853
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT TUE JUL 22 2008

KYC199-221915-
/O.CON.KJKL.SV.W.0182.000000T0000Z-080722T1915Z/
PULASKI KY-
253 PM EDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR PULASKI COUNTY...

AT 249 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PULASKI TO DABNEY TO SOMERSET TO PULASKI COUNTY PARK TO TRIMBLE...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SOMERSET TO 6 MILES
NORTH OF SOMERSET TO SOMERSET TO 7 MILES SOUTHWEST OF SOMERSET...
MOVING EAST AT 26 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHOPVILLE...ELIHU...BOBTOWN AND FERGUSON BY 300 PM EDT...
  WOODSTOCK...BANDY...VALLEY OAK AND SHOPVILLE BY 305 PM EDT...
  BENT AND DYKES BY 315 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3712 8493 3736 8457 3721 8435 3713 8430
      3702 8433 3699 8484 3706 8493
TIME...MOT...LOC 1853Z 264DEG 23KT 3724 8460 3717 8456
          3713 8457 3711 8464 3700 8463

$$

PELTON
000 
WWUS53 KJKL 221921
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT TUE JUL 22 2008

KYC199-221929-
/O.EXP.KJKL.SV.W.0182.000000T0000Z-080722T1915Z/
PULASKI KY-
319 PM EDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY HAS EXPIRED...

HOWEVER...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN 
PULASKI UNTIL 400 PM EDT AND A SEVERE THUNDERSTORM WARNING CONTINUES 
FOR NORTHEASTERN PULASKI COUNTY UNTIL 415 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3712 8493 3736 8457 3721 8435 3713 8430
      3702 8433 3699 8484 3706 8493
TIME...MOT...LOC 1853Z 264DEG 23KT 3724 8460 3717 8456
          3713 8457 3711 8464 3700 8463

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:54 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 22, 1:54 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
154 PM EDT TUE JUL 22 2008

.SHORT TERM

...MESOSCALE UPDATE...

REMNANTS...OUTFLOW BOUNDARY FROM CONVECTIVE COMPLEX OVER WESTERN
KENTUCKY THIS MORNING IS PRODUCING SEVERE THUNDERSTORMS ACROSS
PORTIONS OF SOUTH CENTRAL KY THIS AFTERNOON. MCVS APPARENT ON SAT
LOOP AS WELL AS TWO CONVECTIVE OUTFLOW BOUNDARIES JUST WEST OF OUR
CWA. AT PRESENT...ACTIVITY SEEMS ESPECIALLY CONCENTRATED IN THIS
AREA. RUC ANALYSIS AND GOES SOUNDING DATA SUGGEST ACTIVITY WILL
CONTINUE TO MOVE INTO EASTERN KENTUCKY AS CAPE INCREASES...TO AROUND
2000 J/KG ACROSS SOUTHERN PORTIONS OF OUR CWA THIS AFTERNOON. RTMA
SFC ANALYSIS IS ALSO PICKING UP ON GOOD SFC CONVERGENCE IN THE
VICINITY OF INTERSECTING OUTFLOW BOUNDARIES. ATTM EXPECT THE BULK OF
ANY SEVERE WEATHER TO BE RESTRICTED TO AREAS SOUTH AND EAST OF EACH
OUTFLOW BOUNDARY...OR GENERALLY ALONG AND EAST OF THE I75 CORRIDOR
AND SOUTH OF THE MOUNTAIN PARKWAY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

DECREASED SKY COVER SLIGHTLY ACROSS THE BOARD PER LATEST VISIBLE
SATELLITE IMAGERY. INSPITE OF AN OVERCAST OF CIRROSTRATUS...THE
OVERALL OPAQUE CLOUD COVER IS MUCH LESS THAN THE NUMBERS THAT WERE IN
THE SKY COVER GRIDS PREVIOUSLY...SO APPROPRIATED ADJUSTMENTS WERE
MADE. THE PRIMARY CHANGE HERE WAS DOWNGRADING A FEW OF THE ZONE
BREAKUPS FROM MOSTLY CLOUDY TO PARTLY CLOUDY SKIES THROUGH
MID AFTERNOON. ALSO DECREASED PRECIPITATION CHANCES QUITE A BIT
THROUGH 18Z...AS THERE SIMPLY ISNT ANYTHING HAPPENING ACROSS EASTERN
KENTUCKY RIGHT NOW CONVECTIVE LY SPEAKING. STILL ANTICIPATING SHOWERS
AND STORMS TO FIRE LATER THIS AFTERNOON AND BECOME QUITE NUMEROUS
ALONG A SLOWLY SOUTHWARD MOVING FRONTAL BOUNDARY...WITH A FEW STRONG
TO SEVERE STORMS POSSIBLE ALONG THE WAY. THE CIRROSTRATUS LAYER IS
KEEPING TEMPERATURES FROM INCREASING VERY MUCH AT ALL SO FAR TODAY.
THE 14 AND 15Z SURFACE OBSERVATIONS INDICATE THAT HOURLY TEMPS ARE
RUNNING SEVERAL DEGREES COOLER THAN THE PREVIOUS FORECAST INDICATED.
MADE ADJUSTMENTS HERE PER THE TEMP TRENDS OBSERVED SO FAR THIS
MORNING. ALSO RECALCULATED TODAYS MAX TEMPS BASED ON THE CHANGES MADE
TO DIURNAL TREND...WITH TODAYS HIGHS 4 TO 6 DEGREES COOLER ACROSS THE
BOARD. CORRESPONDING ADJUSTMENTS WERE ALSO NECESSARY WITH THE WEATHER
AND QPF FORECASTS...BASED ON THE DECREASED POPS DURING THE LATE
MORNING TO EARLY AFTERNOON PERIOD.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

CONVECTION HAS DISSIPATED AS EXPECTED AS IT MOVED INTO THE MORE
STABLE AIRMASS OVER EASTERN KENTUCKY. WILL REMOVE THE WATCH HEADLINE
FROM THE ZONE FORECAST PRODUCT BUT WILL LEAVE EVERYTHING ELSE AS IS
FOR NOW AS IT CONTINUES TO APPEAR LIKE THUNDERSTORM ACTIVITY WILL
INCREASE ONCE AGAIN LATER THIS AFTERNOON.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH THURSDAY/

DEEP UPPER LEVEL TROUGH WILL BECOME ESTABLISHED OVER THE EASTERN
GREAT LAKES BY THURSDAY. SURFACE COLD FRONT IS EXPECTED TO PROGRESS
SOUTHEAST ACROSS THE AREA LATER TONIGHT WITH A COUPLE OF ROUNDS OF
CONVECTION ANTICIPATED BEFORE IT PUSHES TO OUR SOUTH AND HIGH
PRESSURE BUILDS INTO THE REGION LATE WEDNESDAY INTO THURSDAY.

IT IS TOUCH TO GAGE WHAT WILL HAPPEN WITH THE INITIAL MCS ONGOING TO
OUR NORTHWEST. THE AIRMASS OVER SOUTHEAST KENTUCKY IS ACTUALLY
FAIRLY STABLE WITH LOWER SURFACE DEWPOINTS LEFT OVER AFTER THE
CONVECTION EARLIER ON MONDAY. THE SYSTEM MAY ACTUALLY JUST DELIVER A
GLANCING BLOW AS THE EASTERN END PROGRESSES ACROSS NORTHERN
KENTUCKY/SOUTHERN OHIO AND THE WESTERN HALF DIVES SOUTH OR
REDEVELOPS IN THE MORE UNSTABLE AIRMASS OVER THE WESTERN HALF OF THE
STATE. THIS SCENARIO SEEMS TO BE SUPPORTED BY MCS MAINTENANCE
PROBABILITIES BUT WE WILL JUST HAVE TO WATCH RADAR/SATELLITE TRENDS
OVER THE NEXT HOUR OR TWO TO SEE HOW THIS SYSTEM HOLDS TOGETHER AS
IT CONTINUES TOWARD THE AREA. WHATEVER HAPPENS WITH THE MCS EARLY
THIS MORNING PRECIP WISE... THERE WILL LIKELY BE A LOT OF DEBRIS
CLOUDINESS DURING THE MORNING HOURS BUT THIS SHOULD THIN AND SCATTER
OUT ALLOWING FOR GOOD HEATING AND DESTABILIZATION DURING THE
AFTERNOON HOURS... ESPECIALLY FOR SOUTHEAST KENTUCKY. ADDITIONAL MCS
ACTIVITY SHOULD THEN DEVELOP ALONG THE FRONT AND PROGRESS SOUTHEAST
INTO THE AREA LATE IN THE AFTERNOON INTO THE OVERNIGHT HOURS. THERE
CONTINUES TO BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT
THE DAY TODAY AND OVERNIGHT TONIGHT WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE.

ANOTHER THING TO NOTE TODAY IS THE LARGE DIFFERENCES IN MOS GUIDANCE
TEMPS WITH AN 8 DEGREE SPREAD BETWEEN THE MAV AND MET NUMBERS AT JKL
AND LOZ. GFS SEEMS TO BE WARMING THE AREA TOO MUCH AT 850 MB
POSSIBLY DUE TO CONVECTIVE FEEDBACK AND OVER DEVELOPMENT OF AN AREA
OF LOW PRESSURE ON THE FRONT. NAM IS PROBABLY OVERDOING THE AMOUNT
OF CLOUD COVER TODAY. OVERALL... EXPECT READINGS TO COME IN SIMILAR
TO YESTERDAY OVER SOUTHEAST KENTUCKY BUT REMAIN SEVERAL DEGREES
COOLER UP NORTH WHERE MORE CLOUDS ARE ANTICIPATED.

WILL LINGER LOW CHANCE POPS ACROSS THE AREA ON WEDNESDAY AS THE
FRONT SLOWLY WORKS INTO THE TENNESSEE VALLEY BUT SKIES SHOULD CLEAR
WEDNESDAY NIGHT WITH SUNNY SKIES EXPECTED ON THURSDAY. A MUCH DRIER
AIRMASS IS PROGGED TO FILTER IN BEHIND THE FRONT WITH SURFACE
DEWPOINTS FALLING INTO THE 50S. THIS SHOULD ALLOW TEMPS TO FALL INTO
THE UPPER 50S WEDNESDAY NIGHT IN OUR ORDINARILY COOLER VALLEY
LOCATIONS AND KEEP CONDITIONS PLEASANT ON THURSDAY.

.LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/

GENERAL MODEL AGREEMENT CONTINUES WITH ADVERTISING NORTHWEST FLOW
ALOFT ACROSS THE OHIO VALLEY AND NEW ENGLAND AS REINFORCING NORTHERN
STREAM ENERGY ALLOWS FOR DEEPER CUTOFF LOWS TO DEVELOP ACROSS
EASTERN CANADA. EASTERN KENTUCKY WILL BEGIN THE LONG TERM UNDER THE
INFLUENCE OF HIGH PRESSURE. A SLOW MOVING COLD FRONT WILL THEN BRING
DAILY CHANCES OF AFTERNOON AND EVENING ISOLATED TO SCATTERED
CONVECTION TO THE AREA THROUGH THE REST OF THE WEEK AND INTO EARLY
NEXT WEEK AS THE FRONT IS SLOW TO EXIT OFF TO THE SOUTHEAST. GIVEN
THE NORTHWEST FLOW ALOFT...TEMPERATURES WILL RUN NEARLY SEASONAL FOR
THIS TIME OF YEAR. THE HPC NUMBERS LOOKED REASONABLE ONCE AGAIN AND
ONLY MADE A FEW TWEAKS TO THESE.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

CLUSTER OF STRONG TO SEVERE THUNDERSTORMS IS HEADED FOR OUR SW
COUNTIES AT TAF ISSUANCE TIME. HAVE TIMED THESE ACROSS KLOZ AND KSME
AT MID AFTERNOON NEAR THE BEGINNING OF TAF VALID TIME. HAVE ONLY USED
VCTS AT KJKL...WITH NORTHWARD DEVELOPMENT NOT TAKING PLACE SO FAR.
AFTER THE CURRENT BATCH OF STORMS MOVES ACROSS OUR SOUTHERN COUNTIES
THIS AFTERNOON...ADDITIONAL PRECIP THROUGH TONIGHT IS MUCH MORE
QUESTIONABLE. ON WEDNESDAY...WILL LOOK FOR MORE DEVELOPMENT OF
CONVECTION AS HEATING OCCURS AND A COLD FRONT MOVEST SOUTHEAST
THROUGH THE AREA. ANY PRECIP SHOULD SWEEP SE OUT OF THE STATE WITH
COLD FRONTAL PASSAGE IN THE AFTERNOON. OUTSIDE OF PRECIP...MAINLY VFR
CONDITIONS ARE EXPECTED...WITH THE POSSIBLE EXCEPTION OF VALLEY FOG
LATE TONIGHT INTO EARLY WEDNESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ABE/AR/RAY
LONG TERM....GEOGERIAN
AVIATION...HAL
Hazardous weather outlook, Jul 22, 5:45 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
545 AM EDT TUE JUL 22 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
545 AM EDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT AS A COLD FRONT
WORKS SOUTHEAST ACROSS THE REGION. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY ACROSS
EXTREME SOUTHEAST KENTUCKY. THUNDERSTORMS WILL ONCE AGAIN BECOME
POSSIBLE FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF WIND DAMAGE OR
LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

ABE

In the hours before

Special weather statement, Jul 22, 2:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
204 PM EDT TUE JUL 22 2008

KYZ068-079-083-221900-
ROCKCASTLE-PULASKI-WAYNE-
204 PM EDT TUE JUL 22 2008

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT ROCKCASTLE AND PULASKI
AND WAYNE COUNTIES THROUGH 300 PM EDT TUESDAY AFTERNOON...

AT 204 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES WEST OF EUBANK TO 5 MILES WEST OF
FAUBUSH TO CABELL TO 14 MILES WEST OF CABELL TO 21 MILES WEST OF
SUNNYBROOK...MOVING EAST AT 28 MPH.

THE STORMS WILL BE NEAR MAGNUM AROUND 210 PM EDT...POINTER AROUND 215
PM EDT...STAB AROUND 220 PM EDT...PULASKI COUNTY PARK AROUND 225 PM
EDT...TRIMBLE AND MONTICELLO AROUND 230 PM EDT...SOMERSET...SCIENCE
HILL AND BURNSIDE AROUND 235 PM EDT...MOUNT VERNON AROUND 255 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCH PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:17 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne58 min
Jul 22, 3:10 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley36 min
Jul 22, 3:16 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle51 min
Jul 22, 3:26 PM EDTTornado WarningJKLJackson, Laurel, Rockcastle24 min
Jul 22, 3:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Owsley35 min
Jul 22, 4:02 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley43 min
Jul 22, 4:15 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry45 min
Jul 22, 4:20 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry28 min
Jul 22, 5:20 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike25 min
Jul 22, 5:35 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Knott, Magoffin, Pike40 min
Jul 22, 5:56 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike34 min
Jul 22, 6:35 PM EDTSevere Thunderstorm WarningJKLPike25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.